Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 49, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 2, 2008, 3:53 PM EDT for Palm Beach County, Florida. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2008, 3:53 PM EDT (19:53 UTC)
- Expired
- Jun 2, 2008, 4:25 PM EDT
- In force
- 32 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 88 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 4:15 PM EDT | TSTM WND GST 0 | 17 Nw Coral Springs, FL | SOUTH FLORIDA WATER MANGEMENT MESONET ALONG US 27 AT THE COUNTY LINE OF BROWARD AND MIAMI-DADE MEASURED 56 MPH. |
| Jun 2, 4:15 PM EDT | TSTM WND GST 56 | 17 Nw Coral Springs, FL | SOUTH FLORIDA WATER MANGEMENT MESONET ALONG US 27 AT THE COUNTY LINE OF BROWARD AND MIAMI-DADE MEASURED 56 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2165 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 021955 SVRMFL FLC099-022045- /O.NEW.KMFL.SV.W.0049.080602T1953Z-080602T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 353 PM EDT MON JUN 2 2008 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA. * UNTIL 445 PM EDT * AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES SOUTHEAST OF OKEELANTA IN SOUTH CENTRAL PALM BEACH COUNTY TO 15 MILES NORTHWEST OF CORAL SPRINGS IN NORTHEAST BROWARD COUNTY...MOVING SOUTHWEST AT 10 MPH. * THE LINE OF STORMS WILL AFFECT... US 27 IN SOUTH CENTRAL PALM BEACH COUNTY... RURAL SOUTHERN PALM BEACH COUNTY... AND SURROUNDING COMMUNITIES. SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2633 8042 2635 8076 2649 8056 2648 8037 TIME...MOT...LOC 1953Z 056DEG 5KT 2644 8058 2635 8040 $$ BAXTER
1 follow-up statement
000 WWUS52 KMFL 022025 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 425 PM EDT MON JUN 2 2008 FLC099-022035- /O.CAN.KMFL.SV.W.0049.000000T0000Z-080602T2045Z/ PALM BEACH FL- 425 PM EDT MON JUN 2 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PALM BEACH COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORMS HAVE MOVED OUT OF THE WARNED AREA. THUS THE THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER...THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. LAT...LON 2633 8042 2635 8076 2649 8056 2648 8037 TIME...MOT...LOC 2025Z 021DEG 10KT 2629 8062 2629 8042 $$ BAXTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:10 PM EDT, 43 minutes earlier.
Area forecast discussion, Jun 2, 3:10 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 310 PM EDT MON JUN 2 2008 .DISCUSSION... SHOWERS AND THUNDERSTORMS ARE CURRENTLY UNDERWAY ACROSS MUCH OF SOUTH FLORIDA...WITH THE MOST ORGANIZED ACTIVITY ACROSS MAINLAND MONROE...INLAND COLLIER...INTERIOR/EASTERN HENDRY COUNTIES. A STRONG OUTFLOW BOUNDARY IS MOVING NORTHWEST TOWARDS THIS CONVECTION AS THE CONVECTION DRIFTS SOUTH TO SOUTHEAST...AND THIS SHOULD ALLOW CONVECTION TO INCREASE IN COVERAGE THE NEXT FEW HOURS ACROSS THE INTERIOR. OTHER ACTIVITY IS MOVING SOUTH OUT OF MARTIN AND PALM BEACH COUNTIES. THESE STORMS HAVE BEEN PULSING TO NEAR OR JUST BELOW SEVERE LEVELS AND THEN WEAKENING SLIGHTLY. WOULD EXPECT THIS TYPE OF ACTIVITY TO CONTINUE INTO EARLY THIS EVENING...AND POSSIBLY CONTINUE TO PROPAGATE SOUTH/SOUTHEAST TOWARDS THE BROWARD /MIAMI METRO AREAS. FOR TONIGHT...PATCHY FOG IS LIKELY WHEREVER A SIGNIFICANT AMOUNT OF RAIN FELL THIS AFTERNOON OUTSIDE THE METRO AREAS...AND THE LIGHT FLOW WILL LEAD TO AREAS OF SMOKE WITH SIGNIFICANTLY REDUCED VISIBILITIES ONCE AGAIN IN THE LAKE OKEECHOBEE REGION. THE MID-LEVEL TROUGH AXIS WILL DEPART EAST OF THE REGION TONIGHT ALLOWING DEEP MID-LEVEL RIDGING TO BUILD BACK ACROSS THE FL PENINSULA IN ITS WAKE TUESDAY-WEDNESDAY. IN ADDITION TO WARMING THE MID-LEVELS AND LEADING TO DECREASED INSTABILITY...GRADUALLY INCREASING EASTERLY FLOW WILL TAKE HOLD. THIS WILL RETURN US TO A PATTERN OF MORE ISOLATED SHOWERS OR A STORM IN THE MORNING/MID DAY HOURS ACROSS THE EASTERN METRO AREAS WITH SCATTERED AFTERNOON STORMS POSSIBLE ALONG THE WEST COAST SEA BREEZE AND SOME WESTERN INTERIOR LOCATIONS THIS PERIOD. WARMEST MAX TEMPS WILL CONTINUE ACROSS THE WESTERN INTERIOR AND WEST COAST...AND GIVEN INCREASING EASTERLY FLOW THE NEXT 2 DAYS HAVE GONE 1-2 DEGREES ABOVE MAV MOS IN THE NAPLES AREA AS THIS IS THE TYPICAL TREND. MODELS BEGIN TO DIVERGE LATE THIS WEEK INTO THIS WEEKEND...AND AS A RESULT NO CHANGES WERE MADE TO THE FORECAST. THE OPERATIONAL GFS HAS A LARGE 590DM 500MB RIDGE OVER THE GULF WITH DEEP SFC-700MB RIDGING OVER THE WEST CENTRAL ATLANTIC. THEN...IT ALLOWS SEVERAL WAVES/INVERTED SFC-700MB TROUGHS TO MOVE THROUGH THE CARIBBEAN...SHIFTING THE FLOW ACROSS SOUTH FL TO THE SE AND BRINGING INCREASING MOISTURE IN FROM THE CARIBBEAN. THIS IS ONLY SUPPORTED BY AROUND HALF THE 02/00Z GFS ENSEMBLE MEMBERS...WHICH KEEP A STRONGER MID-LEVEL RIDGE OVER THE GULF AND ARE MUCH LESS AGGRESSIVE BRINGING MOISTURE OUT OF THE CARIBBEAN. THE ECMWF IS LESS AGGRESSIVE AS WELL THROUGH THE FIRST HALF OF THE WEEKEND...BUT CATCHES UP TO THE OPERATIONAL GFS SOLUTION BY SUNDAY AS BOTH MODELS SUGGEST MID-LEVEL RIDGE WILL REBUILD VERY STRONG OVER THE OHIO RIVER VALLEY...LEADING TO DEEPER EAST/SOUTHEAST FLOW ACROSS THE REGION. && .MARINE... GENERALLY E/SE FLOW 15 KTS OR LESS THROUGH WEDNESDAY...BEFORE INCREASING TO 15 TO 20 KTS ACROSS ALL WATERS WEDNESDAY NIGHT INTO FRIDAY. AS A RESULT, SEAS WILL BUILD TO 5 FEET THIS TIME FRAME. && .FIRE WEATHER... MINIMUM RHS SHOULD BOTTOM OUT AROUND 40 PERCENT THE NEXT 2 DAYS ACROSS WESTERN INTERIOR AREAS...BUT INCREASING EAST/SOUTHEAST FLOW SHOULD PREVENT ANY CRITICAL RHS. HOWEVER...AS MENTIONED ABOVE...EASTERLY FLOW COULD ALLOW SMOKE TO BLOW INTO WESTERN/SOUTHERN LAKE SHORE COMMUNITIES PERIODICALLY EACH DAY/NIGHT. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 74 88 76 87 / 30 30 20 20 FORT LAUDERDALE 76 88 76 87 / 30 30 20 20 MIAMI 76 89 77 88 / 30 30 20 20 NAPLES 72 92 73 94 / 20 30 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && STRASSBERG/GR
Hazardous weather outlook, Jun 2, 9:35 AM EDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 935 AM EDT MON JUN 2 2008 FLZ063-066>075-168-172>174-022300- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 935 AM EDT MON JUN 2 2008 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON/EARLY EVENING... ...DENSE SMOKE POSSIBLE TONIGHT AGAIN GLADES/HENDRY COUNTIES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT VISIBILITY: THE DENSE SMOKE AND FOG COULD OCCUR AGAIN TONIGHT AS LIGHT WINDS AND HIGH MOISTURE IS AGAIN EXPECTED. THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA TODAY, FOCUSED ACROSS INTERIOR AREAS DURING THE AFTERNOON AND EARLY EVENING HOURS. ISOLATED STRONG THUNDERSTORMS ARE EXPECTED. A FEW SEVERE THUNDERSTORMS ARE EVEN POSSIBLE OVER INTERIOR SOUTH FLORIDA THIS AFTERNOON, CONTAINING DAMAGING WINDS AND SOMEWHAT LARGE HAIL, DUE TO COOLING MID LEVEL TEMPERATURES ALONG WITH THE APPROACH OF AN UPPER LEVEL TROUGH. WIND: DAMAGING WINDS TO 60 MPH ARE POSSIBLE WITH A FEW OF THE STORMS THIS AFTERNOON AND EARLY THIS EVENING. HAIL: LARGE HAIL TO PENNY SIZE IS POSSIBLE WITH A FEW OF THE STORMS THIS AFTERNOON AND EARLY THIS EVENING. FLOODING: SLOW STORM MOVEMENT TODAY WILL LEAD TO THE POSSIBILITY OF STREET FLOODING AND FLOODING OF POORLY DRAINED LOCATIONS. RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES TODAY. WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS OVER THE LOCAL WATERS TODAY, MAINLY THROUGH THE MORNING HOURS, DUE TO A LIGHT WIND PROFILE AND RATHER HIGH LOW LEVEL MOISTURE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PATCHY DENSE SMOKE AND FOG MIXED WILL CONTINUE TO BE POSSIBLE NEAR LAKE OKEECHOBEE OVER THE NEXT FEW NIGHTS. SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED EACH AFTERNOON, WITH LIGHTNING STRIKES BEING THE MAIN IMPACT. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY THIS EVENING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 2, 1:59 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 159 PM EDT MON JUN 2 2008 FLZ067-068-168-021900- INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL- COASTAL PALM BEACH COUNTY FL- 159 PM EDT MON JUN 2 2008 ...STRONG THUNDERSTORMS MOVING SOUTH AND SOUTHEAST THROUGH NORTHEAST PALM BEACH COUNTY... AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR NORTH PALM BEACH GENERAL AIRPORT...MOVING SOUTH AT 13 MPH. THIS STORM WILL AFFECT... CALOOSA... NORTH PALM BEACH GENERAL AIRPORT... PALM BEACH GARDENS... THE ACREAGE... RIVIERA BEACH... MANGONIA PARK... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE UP TO PEA SIZED HAIL AND GUSTY WINDS OF 40 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. LAT...LON 2669 8005 2667 8039 2694 8036 2695 8009 TIME...MOT...LOC 1759Z 353DEG 11KT 2687 8024 GR
Special weather statement, Jun 2, 3:19 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 319 PM EDT MON JUN 2 2008 FLZ069>071-073-022015- COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL- INLAND BROWARD COUNTY FL-INLAND MIAMI-DADE FL- 319 PM EDT MON JUN 2 2008 ...STRONG THUNDERSTORMS AFFECTING SOUTHERN EVERGLADES OF SOUTH FLORIDA... AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MICCOSUKEE INDIAN RESERVATION TO MONROE STATION...MOVING EAST AT 15 TO 20 MPH. THESE STORMS WILL AFFECT... BIG CYPRESS NATIONAL PRESERVE... MONROE STATION... COLLIER/BROWARD LINE AND ALLIGATOR ALLEY... MICCOSUKEE SERVICE PLAZA... DADE-COLLIER TRAINING AIRPORT... WEST BROWARD REC. AREA ON ALLIGATOR ALLEY... AND SURROUNDING COMMUNITIES. RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2624 8096 2621 8064 2584 8078 2583 8131 TIME...MOT...LOC 1919Z 269DEG 15KT 2622 8092 2590 8115 BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:01 PM EDT | Special Weather Statement | MFL | Glades | 29 min |
| Jun 1, 9:05 PM EDT | Dense Smoke Advisory | MFL | Glades, Hendry | 12 hr |
| Jun 2, 8:37 AM EDT | Special Marine Warning | MFL | 53 min | |
| Jun 2, 1:59 PM EDT | Special Weather Statement | MFL | Palm Beach | 61 min |
| Jun 2, 3:10 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 65 min |
| Jun 2, 3:19 PM EDT | Special Weather Statement | MFL | Collier | 56 min |
| Jun 2, 3:30 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 60 min |
| Jun 2, 3:37 PM EDT | Special Marine Warning | MFL | 53 min | |
| Jun 2, 4:30 PM EDT | Special Marine Warning | MFL | 60 min | |
| Jun 2, 4:31 PM EDT | Special Weather Statement | MFL | Broward | 59 min |
| Jun 2, 5:00 PM EDT | Special Weather Statement | MFL | Okeechobee | 45 min |
| Jun 2, 5:19 PM EDT | Special Marine Warning | MFL | 56 min | |
| Jun 2, 7:11 PM EDT | Areal Flood Advisory | MFL | Glades | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.